Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The automorphism group of the Tits simple group $ \sp{2}F\sb{4}(2)\sp{'} $


Authors: Robert L. Griess and Richard Lyons
Journal: Proc. Amer. Math. Soc. 52 (1975), 75-78
MSC: Primary 20D45
DOI: https://doi.org/10.1090/S0002-9939-1975-0390054-9
MathSciNet review: 0390054
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we determine the automorphism groups of the finite groups $ ^2{F_4}(2)$ and $ ^2{F_4}(2)'$. A consequence is that all $ \operatorname{Aut} (G)$ are known, where $ G$ is a nonabelian composition factor of a finite group of Lie type.


References [Enhancements On Off] (What's this?)

  • [1] D. Gorenstein, Finite groups, Harper and Row, New York, 1968. MR 38 #229. MR 0231903 (38:229)
  • [2] R. Griess, Schur multipliers of finite simple groups of Lie type, Trans. Amer. Math. Soc. 183 (1973), 355-421. MR 0338148 (49:2914)
  • [3] M. Hall and J. McKay, Character table of $ ^2{F_4}(2)'$ (unpublished).
  • [4] T. Hearne, Thesis, Northeastern University, 1969.
  • [5] Z. Janko, A characterization of the smallest group of Ree associated with the simple Lie algebra of type $ ({G_2})$, J. Algebra 4 (1966), 293-299. MR 34 #232. MR 0200336 (34:232)
  • [6] R. Ree, A family of simple groups associated with the simple Lie algebra of type $ ({F_4})$, Amer. J. Math. 83 (1961), 401-420. MR 24 #A2617. MR 0132781 (24:A2617)
  • [7] -, A family of simple groups associated with the simple Lie algebra of type $ ({G_2})$, Amer. J. Math. 83 (1961), 432-462. MR 25 #2123. MR 0138680 (25:2123)
  • [8] R. Steinberg, Automorphisms of finite linear groups, Canad J. Math. 12 (1960) 606-615. MR 22 #12165. MR 0121427 (22:12165)
  • [9] M. Suzuki, On a class of doubly transitive groups, Ann. of Math. (2) 75 (1962), 105-145. MR 25 #112. MR 0136646 (25:112)
  • [10] J. Tits, Algebraic and abstract simple groups, Ann. of Math. (2) 80 (1964), 313-329. MR 29 #2259. MR 0164968 (29:2259)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D45

Retrieve articles in all journals with MSC: 20D45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0390054-9
Keywords: Automorphism group, finite simple group, group of Lie type, complete group
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society